Remove Ads Get VIP
I Am Upset
I am worried Zoloft permanently messed up my bladder. I went on it last year and ended up on a high dose. After a year I had terrible urination problems, always feeling like I needed to go, going and having barely anything come out, then immediately having to go again and not feeling any relief. It began keeping me up at night. Awful.

When I quit Zoloft it calmed down a LOT but was still present. I was off it for 6 months and my bladder issues still had not completely gone away, only reduced. I tried going on other ADs that weren't Zoloft but their side effects were even worse. So I am back on Zoloft, now on a much lower dose, but it is still aggravating the hell out of my bladder. I am worried that it has caused irreversible damage which is why it didn't go away even when I had been off it a long time. I did not have urinary issues before taking Zoloft. A lot of other people online have mentioned they had the same issue. This sucks and I don't know what to do about it.
Oldest First | Newest First
BlueRaine · 46-50, F
Unfortunately with all medication there are side effects noted in the instructions. The good needs to out weight the bad. Perhaps you should try other alternatives. In the end you are the one who makes the decision to stay on the medication. My suggestion is to speak to a health professional who is trained. Educate yourself and feel good about your decision.
SW User
Bladder control and pain is a known side effect. Talk to your doctor about it
Hush92 · 26-30, F
@SW-Helps50: I have and she is not helpful and had never even heard of that side effect before. She just tells me to reduce my dose, so I do, the issues get better but the dose is too small to do anything for my symptoms. So eventually I go back on the therapeutic dose and bam, bladder issues again. Then she tells me to reduce my dose again. It's a dumb cycle.
SW User
[quote]nighttime urination, unable to urinate, increase in urination, increase in frequency of urination, problem urinating,[/quote]

From uk medicine agency patient info leaflet... rare sife effects... your doctor sounds ill informed
Hush92 · 26-30, F
@SW-Helps50 she only seems to know basic information about the medication. I've had this issue with her before as well.

I'm moving soon and will have a new prescriber then so I'll see what they say.

 
Post Comment  
 
189 people following
I Am Upset
Personal Stories, Advice, and Support
New Post
Emotional Health Health
Group Members